Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Feb 11, 2011, 3:09 PM CST for 4 counties in Texas. It took effect at Feb 12, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 3:09 PM CST (21:09 UTC)
- In effect from
- Feb 12, 2011, 2:00 AM CST
- Expired
- Feb 12, 2011, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WWUS74 KBRO 112109 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 309 PM CST FRI FEB 11 2011 ...FREEZING TEMPERATURES FOR NORTHERN SECTIONS TONIGHT... .CLEAR SKIES AND LIGHT NORTH WINDS WILL SUPPORT OVERNIGHT TEMPERATURES DECREASING TO AROUND 30 DEGREES FOR THE FOUR NORTHERN COUNTIES OF DEEP SOUTH TEXAS. TXZ248>251-121400- /O.NEW.KBRO.FZ.W.0007.110212T0800Z-110212T1400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 309 PM CST FRI FEB 11 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY. TEMPERATURES WILL DECREASE TO AROUND 30 DEGREES FOR A FEW HOURS TONIGHT FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Feb 11, 1:30 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 11, 1:30 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 130 PM CST FRI FEB 11 2011 .SHORT TERM /TODAY THROUGH 6 AM SUNDAY/...A HIGH PRESSURE RIDGE EXTENDING FROM A HIGH PRESSURE SYSTEM LOCATED ACROSS EASTERN TEXAS WILL PRODUCE LIGHT WINDS ACROSS DEEP SOUTH TEXAS OVERNIGHT. THE TEMPERATURES WILL DECREASE INTO THE LOW 30'S ACROSS PORTIONS OF THE NORTHERN AND WESTERN COUNTIES OVERNIGHT AND EARLY SATURDAY MORNING. THE TEMPERATURES ACROSS THE OTHER AREAS OF DEEP SOUTH TEXAS WILL DECREASE INTO THE MID TO UPPER 30'S AND LOWER 40'S. CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL ACROSS MOST OF THE RIO GRANDE VALLEY. HOWEVER CLOUDY SKIES WILL OCCUR ACROSS PORTIONS OF THE SOUTHERN COASTAL AREAS OF DEEP SOUTH TEXAS. THE TEMPERATURES WILL WARM INTO THE MID TO UPPER 60'S SATURDAY AFTERNOON ACROSS MOST AREAS OF DEEP SOUTH TEXAS WITH LOWER 60'S PREVAILING NEAR THE COAST. THE HIGH PRESSURE RIDGE WILL SLOWLY SHIFT EASTWARD ACROSS THE RIO GRANDE THIS WEEKEND AND THE WINDS WILL BECOME LIGHT TO MODERATE FROM THE NORTHEAST TO EAST ON SATURDAY AND SATURDAY NIGHT. && .LONG TERM/6 AM SUNDAY THROUGH FRIDAY/..HIGH PRESSURE WILL MOVE EAST ON SUNDAY CAUSING A RETURN SOUTHEAST FLOW OF AIR ONCE AGAIN. TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS AND WILL CONTINUE THE REST OF NEXT WEEK. A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN STORE FOR DEEP SOUTH TEXAS MOST OF NEXT WEEK. THE PRESSURE GRADIENT WILL TIGHTEN BY THE MIDDLE OF NEXT WEEK CAUSING MODERATE TO STRONG SOUTHEAST WINDS. && .MARINE.../TODAY THROUGH 6 AM SUNDAY/...AT NOON BUOY 20 REPORTED NORTH NORTHEAST WINDS AT 14 KNOTS WITH GUSTS TO 18 KNOTS AND SEAS AT 2.6 FEET WITH A 6 SECOND PERIOD. LIGHT TO MODERATE NORTH TO NORTHEAST WINDS AND LOW SEAS WILL PREVAIL ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH THIS WEEKEND AS A HIGH PRESSURE RIDGE PERSISTS ACROSS THE MARINE AREAS. THE WINDS WILL BECOME LIGHT ACROSS THE LAGUNA MADRE OVERNIGHT TONIGHT THEN LIGHT TO MODERATE FROM THE NORTHEAST TO EAST SATURDAY AND SATURDAY NIGHT. 6 AM SUNDAY THROUGH WEDNESDAY...LIGHT TO MODERATE WINDS WITH LOW SEAS WILL BE THE RULE FOR THE LONG TERM PERIOD OVER THE MARINE AREAS FOR THE DEEP SOUTH TEXAS. A RELATIVELY DRY AND STABLE AIRMASS WILL BE THE RULE OVER THE MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...VFR CONDITIONS AND MODERATE NORTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. MOSTLY CLOUDY SKIES CONTINUE ACROSS PORTIONS OF THE SOUTHEASTERN CWA. HOWEVER MOST OF DEEP SOUTH TEXAS HAS CLEAR TO PARTLY CLOUDY SKIES. THE WINDS WILL CONTINUE MODERATE FROM THE NORTHEAST TO EAST THIS AFTERNOON. LIGHT AND VARIABLE WINDS TO CALM CONDITIONS WILL PREVAIL ACROSS THE CWA OVERNIGHT. LIGHT TO MODERATE NORTHEAST TO EAST WINDS WILL PREVAIL ACROSS THE CWA SATURDAY WITH LIGHT WINDS SATURDAY NIGHT. VFR CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS DURING THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/63
Hazardous weather outlook, Feb 11, 9:36 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 AM CST FRI FEB 11 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-121200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 936 AM CST FRI FEB 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING MAY BE NECESSARY ACROSS THE NORTHERN AND WESTERN COUNTIES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FREEZE WARNING MAY BE NECESSARY ACROSS THE NORTHERN AND WESTERN COUNTIES FOR EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.